Hail, Marion
- When
- May 6, 11:17 PM CST to 11:36 PM CST
- Where
- Marion County, Hamilton
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.133, -87.983
Penny to quarter size hail fell in and around the city of Hamilton.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at May 6, 10:20 PM CST, 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 1120 PM CDT TUE MAY 06 2003 BUSY NIGHT...BUT HAS QUIETED ENOUGH NOW TO FINALLY GIVEN US A CHANCE TO LOOK AT SOMETHING BEYOND THE NEXT 30 MINUTES...AND FEW HOURS. BEST INSTABILITY HAS SHIFTED NORTH...AND SHORT WAVE IS CURRENTLY WORKING ITS WAY NORTHWARD ACROSS THE TENNESSEE VALLEY. NEXT AREA OF ACTIVITY TO THE WEST STARTING TO FIRE UP WEST OF THE MISSISSIPPI... AND MODELS BRING THAT BATCH INTO THE FORECAST AREA DURING THE MORNING WEDNESDAY. SO...COULD IT BE QUIET THE REST OF THE NIGHT? SURE LOOKS THAT WAY...AND WILL DO A LITTLE CLEANUP OF THE FORECAST TO THAT EFFECT. WARM AND MUGGY NIGHT REMAINING...PERHAPS A LITTLE MORNING FOG TO WORRY ABOUT ONCE THE SKIES CLEAR OUT. SURE HOPING MODELS PAN OUT WITH THE RESPITE ADVERTISED AFTER TOMORROWS ACTIVITY. 81 .BHM...NONE.
ALZ011>015-017>050-061945- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1242 PM CDT TUE MAY 06 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE (THIS AFTERNOON AND TONIGHT)... NORTHERN HALF OF ALABAMA UNDER A TORNADO WATCH UNTIL 7 PM ALABAMA REMAINS IN A VERY WARM AND UNSTABLE AIRMASS...AND STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE. ALTHOUGH THE PRIMARY THREAT FROM THESE STORMS WILL BE DAMAGING WINDS AND HAIL... THERE IS ALSO A CONTINUED POSSIBILITY OF ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN (WEDNESDAY THROUGH MONDAY)... AN UPPER LEVEL RIDGE WILL GRADUALLY BUILD IN FROM THE SOUTH OVER THE REST OF THE WEEK. THIS WILL MOVE THE AREA OF POTENTIAL SEVERE THUNDERSTORMS A LITTLE FARTHER NORTH EACH DAY. THE SEVERE WEATHER POTENTIAL WILL BE IN AREAS GENERALLY NORTH OF INTERSTATE 20 ON WEDNESDAY...AND THEN BE COMPLETELY NORTH OF ALABAMA BY THURSDAY. ALTHOUGH THERE WILL BE A SMALL CHANCE OF THUNDERSTORMS FRIDAY THROUGH MONDAY...NO WIDESPREAD OR ORGANIZED AREAS OF SEVERE STORMS AREA EXPECTED ON THOSE DAYS. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGEMENT PERSONNEL AND STORM SPOTTERS HAVE BEEN ACTIVATED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
636 PM CDT TUE MAY 06 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0610 PM ALICEVILLE AL WIND DAMAGE
05/06/03 PICKENS NUMEROUS TREES DOWN.
REPORTED BY THE POLICE
DEPARTMENT.
0615 PM TUSCALOOSA AL 0.75 IN HAIL
05/06/03 TUSCALOOSA PENNY SIZE HAIL.
REPORTED BY TUSCALOOSA
COUNTY EMA.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
707 PM CDT TUE MAY 06 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0640 PM COKER AL WIND DAMAGE
05/06/03 TUSCALOOSA NUMEROUS TREES DOWN ON
ROMULUS ROAD. REPORTED BY
THE COKER FIRE
DEPARTMENT.
0640 PM COKER AL 0.88 IN HAIL
05/06/03 TUSCALOOSA NICKEL SIZE HAIL.
REPORTED BY COKER FIRE
DEPARTMENT.
0650 PM ABERNANT AL 0.88 IN HAIL
05/06/03 TUSCALOOSA NICKEL SIZE HAIL.
REPORTED BY TUSCALOOSA
COUNTY EMA.
0704 PM BROOKWOOD AL 0.75 IN HAIL
05/06/03 TUSCALOOSA PENNY SIZE HAIL.
REPORTED BY TUSCALOOSA
COUNTY EMA.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
812 PM CDT TUE MAY 06 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0805 PM MUNFORD AL 0.75 IN HAIL
05/06/03 TALLADEGA PENNY SIZE HAIL.
REPORTED BY JACKSONVILLE
STATE TROOPERS POST.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
912 PM CDT TUE MAY 06 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0748 PM MONTEVALLO AL 1.75 IN HAIL
05/06/03 SHELBY GOLF BALL SIZE HAIL.
PUBLIC REPORT.
0755 PM PELHAM AL WIND DAMAGE
05/06/03 SHELBY ROOF DAMAGE AT PAPAS
BILLIARDS. TREES AND
POWERLINES DOWN ON HWY
31. REPORTED BY THE
POLICE DEPARTMENT.
0817 PM INVERNESS AL 0.75 IN HAIL
05/06/03 SHELBY PENNY SIZE HAIL ON HWY
119 AND HWY 280.
REPORTED BY NWS STORM
SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
951 PM CDT TUE MAY 06 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0815 PM PELL CITY AL WIND DAMAGE
05/06/03 ST. CLAIR TREES DOWN ON HWY 174.
REPORTED BY ST. CLAIR
COUNTY 911.The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Penny to quarter size hail fell in and around the city of Hamilton.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2003Every state in 2003This day in weather historyWarnings in Alabama, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5361010.